ATI Diabetes

A nurse is assessing a client who has diabetes mellitus and is experiencing foot pain. Which of the following are signs and symptoms of an infection? (Select all that apply).
– Increased neutrophils
– Localized edema
A nurse is talking with a client who has type 2 diabetes mellitus that has responded well to oral hypoglycemic medication. The client reports morning fasting blood glucose levels above 180 mg/dL for the past week. In reviewing the client’s medication history, the nurse should identify which of the following medications as a possible contributing factor to the recent change in glycemic control?
– Prednisone (Deltasone)
A nurse is caring for a client who has diabetes mellitus and has been prescribed prednisone (Deltasone) for an allergic response to poison ivy exposure. Which of the following client statements indicates a need for further education?
“When my rash goes away, I can stop the Deltasone.”
A nurse is performing teaching with a client who has newly diagnosed type 2 diabetes mellitus. The nurse should recognize that the client understands the teaching when he identifies which of the following manifestations of hypoglycemia? (Select all that apply).
– Vertigo
– Tachycardia
– Moist, clammy skin
A newly licensed nurse is caring for a client who is at risk for developing diabetes insidious. Which of the following should be included in the client’s plan of care?
Check urine specific gravity
A nurse is caring for an adolescent client who has a long history of diabetes mellitus and is being admitted to the emergency department confused, flushed, and with an acetone odor on the breath. Diabetic ketoacidosis is suspected. The nurse should anticipate using which of the following types of insulin to treat this client?
Regular ( Humulin R)
A nurse is reinforcing teaching on glucose monitoring with a client who has type 1 diabetes mellitus. Which of the following statements by the client indicates understanding?
“I will check my urine once a day for glucose.”
A nurse administers desmopressin (DDAVP) to a client who has a diagnosis of diabetes insidious. Which of the following indicates the desired therapeutic effect?
Blood glucose 80 mg/dL
A nurse is caring for client who is at risk for diabetes mellitus (DM). Which of the following laboratory results indicates the client meets the criteria for diagnosis with DM?
Fasting plasma glucose 155 mg/ dL
A nurse is caring for a client who has type 1 diabetes mellitus. The nurse finds the client lying in bed, sweating, tachycardic, and reporting lightheadedness and palpitations. Which of the following complications should the nurse suspect?
Hypoglycemia
An adult client diagnosed with type 2 diabetes mellitus says to the nurse, ” How can I have diabetes?” Which of the following is an appropriate response by the nurse?
“Type 2 diabetes involves insulin resistance with decreased insulin secretion.”
A nurse is caring for a client after a craniotomy for pituitary tumor who has developed diabetes insipudus. The client is receiving vasopressin (Pitressin). The desired response to the medication is evident when the nurse observes which of the following findings?
A Decrease in urine output.
A nurse is reinforcing teaching with a client who has diabetes mellitus. Which of the following should the nurse include in the teaching? (Select all that apply).
– Reduce cholesterol and saturated fat intake.
– Increased physical activity and daily exercise.
– Enroll in a smoking-cessation program.
– Maintain optimal blood pressure to prevent kidney damage.
A nurse is caring for a client who has a diagnosis of diabetes mellitus and hypertension and recently began taking propranolol ( Inderal). When the client reports dizziness upon standing, the nurse should perform which of the following actions?
Monitor blood pressure lying, sitting, and standing.
A nurse is reviewing guidelines to prevent diabetic ketoacidosis during periods of illness with a client who has type 1 diabetes mellitus. Which of the following should the nurse include in the guidelines?
Administer usual daily dose of insulin.
A nurse is caring for a client who has diabetes insipidus. Which of the following findings is a manifestation of their diagnosis?
Tachycardia
A nurse is providing teaching to a client who has diabetes mellitus and has a new prescription for chlorpropamide ( Diabinese). The nurse should teach the client to avoid consumption of which of the following while taking this medication?
Alcohol
A nurse is reinforcing teaching to client who has diabetes mellitus. Which of the following statements by the client indicates an understanding of the manifestations of hypoglycemia?
“I will feel shaky.”
A nurse is educating a client who is prescribed metformin (Glucophage) for type 2 diabetes mellitus. Which of the following information should the nurse include?
“Take the medication with your meal.”
A nurse is caring for a client who is newly diagnosed with diabetes mellitus and is prescribed glipizide (Glucotrol). When instructing the client about this medication, the nurse should describe its method of
action with which of the following statements?
“Glucotrol stimulates your pancreas to release adequate insulin.”